Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 291, NWS Birmingham, AL

June 25, 2000Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2000, 4:08 PM CDT for Pickens County, Alabama. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 4:08 PM CDT (21:08 UTC)
Expired
Jun 25, 2000, 5:00 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Pickens County, AL

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:20 PM CDTThunderstorm Wind 50 EGordo, ALTrees were blown down in Gordo.
Jun 25, 4:46 PM CDTHail 0.75Aliceville, AL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 252108
SVRBHM
ALC107-252200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  PICKENS COUNTY IN ALABAMA...

* UNTIL 500 PM CDT.

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ALICEVILLE...MOVING EAST
  AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MEMPHIS...MCMULLEN AND ALICEVILLE.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL TPHE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT SUN JUN 25 2000

VERY BUSY AFTERNOON AND WILL BE BRIEF.  TAIL END OF VORT MAX KICKED
OFF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS
AFTERNOON.  EXPECT NUMEROUS BOUNDARIES FROM THE ACTIVITY THIS AFTN TO
FIRE ONCE AGAIN ON MONDAY AS AIR MASS REMAINS VERY MOIST AND
UNSTABLE.  MODELS VERY CONSISTENT IN MOVING 500 MB SHORT WAVES INTO
AND ACROSS THE AREA MAINLY ON TUESDAY AND LATER IN THE EXTENDED
PORTION OF THE FORECAST.  WILL CONTINUE TO BROADBRUSH MUCH OF THE
AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS.  STAYED CLOSE
TO THE FWC DATA.

HSV 70/90/70/87 -335   BHM 71/90/70/88 3324   MGM 71/90/71/90 3434

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jun 25, 1:32 PM CDT, 2 hours 36 minutes before
ALZ001>038-040>050-252030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT SUN JUN 25 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW ISOLATED SEVERE
THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF
THE INTERSTATE 20 AND 59 CORRIDOR.  THE AIR MASS THIS AFTERNOON WILL
BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR
MICROBURSTS EXISTS.  HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS
THAT FORM FARTHER SOUTH.  STORMS WILL GRADUALLY DIMINISH FROM NORTH
TO SOUTH AFTER SUNSET THIS EVENING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES
THIS AFTERNOON AND EVENING.
Special weather statement, Jun 25, 1:46 PM CDT, 2 hours 22 minutes before
ALZ001>038-040>050-252030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SUN JUN 25 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE
THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF
THE INTERSTATE 20 AND 59 CORRIDOR.  THE AIR MASS THIS AFTERNOON WILL
BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR
MICROBURSTS EXISTS.  HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS
THAT FORM FARTHER SOUTH.  STORMS WILL GRADUALLY DIMINISH FROM NORTH
TO SOUTH AFTER SUNSET THIS EVENING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES
THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:41 PM CDTSevere Thunderstorm WarningBMXShelby34 min
Jun 25, 1:09 PM CDTSevere Thunderstorm WarningBMXJefferson36 min
Jun 25, 1:14 PM CDTSevere Thunderstorm WarningBMXBibb46 min
Jun 25, 1:31 PM CDTSevere Thunderstorm WarningBMXJefferson44 min
Jun 25, 1:39 PM CDTSevere Thunderstorm WarningBMXShelby66 min
Jun 25, 1:39 PM CDTSevere Thunderstorm WarningBMXTuscaloosa51 min
Jun 25, 2:49 PM CDTSevere Thunderstorm WarningBMXShelby41 min
Jun 25, 2:51 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega39 min
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningBMXSt. Clair34 min
Jun 25, 3:30 PM CDTSevere Thunderstorm WarningBMXHale30 min
Jun 25, 5:07 PM CDTFlash Flood WarningBMXDallas113 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.